MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. UNFOLDER EMERALD; LENS, GUIDE, INTRAOCULAR

AMO PUERTO RICO MFG. INC. UNFOLDER EMERALD; LENS, GUIDE, INTRAOCULAR
Model Number EMERALDT
Medical Device Problem Codes Break (1069); Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section d4: lot number: unknown, information not provided.Section d4: expiration date: unknown as product lot number was not provided.Section d4: udi number: unknown, as the lot number was not provided, but it is either 5-009, 7-028, 6-026, 4-022, or 4-032.Section d6a: if implanted; give date: n/a (not applicable).The unfolder is not an implantable device.Section d6b: if explanted; give date: n/a (not applicable).The unfolder is not an implantable device.Section e1 telephone number (b)(6).Section h4: device manufacture date: unknown, as the lot number was not provided.Section h3-other (81): the device was not returned for evaluation and the lot number for this device is unknown/not provided; therefore, no further product investigation can be performed.Should any further relevant information become available a supplemental medwatch will be filed.Attempts have been made to obtain missing information.However, the account did not provide the information.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that an old inserter bent the haptic arm as the lens was going into the eye.The old inserter surgery complicates the surgery.Through follow up it was learned that the trailing haptic was bent by the inserter rod.The surgeon reported there was no patient contact, however, also reported the lens was fully inserted and only the cartridge tip touched the eye.It is unclear if there was patient contact or the extent of patient contact.There was no patient injury and no medical or surgical intervention required.An incision enlargement was not required.The patient is doing fine post-operatively.The patient outcome was reported as good.It was also reported that the lot number for the inserter was not recorded on the day of surgery and it is impossible to know which lot number was used the day of the surgery.No further information was provided.
 
Additional Manufacturer Narrative
Additional info: additional information was provided that the sales representative has had training sessions with the customer's surgical team on how to load an iol with the emerald inserter.The account is comfortable moving forward with the emerald inserters and the customer has assured the sales rep that the issue is resolved on their end.No other information was provided.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
UNFOLDER EMERALD
Common Device Name
LENS, GUIDE, INTRAOCULAR
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
MDR Report Key17322535
Report Number3012236936-2023-01794
Device Sequence Number17553071
Product Code KYB
UDI-Device Identifier15050474500126
UDI-Public(01)15050474500126(10)UNKNOWN
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K961242
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEMERALDT
Device Catalogue NumberEMERALDT
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2023
Supplement Date Received by Manufacturer10/11/2023
Initial Report FDA Received Date07/13/2023
Supplement Report FDA Received Date10/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AR40E LENS SN (B)(6).
Patient Age61 YR
Patient SexFemale